Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Lincoln, IL

March 1, 2007Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 12:28 PM CST for Macon County, Illinois. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 12:28 PM CST (18:28 UTC)
Expired
Mar 1, 2007, 1:15 PM CST
In force
47 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Macon County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:41 PM CSTHAIL 0.75Decatur, ILON LAKE SHORE DRIVE, NEAR ST MARYS HOSPITAL.
Mar 1, 12:47 PM CSTTORNADOElwin, IL*** 1 INJ *** NWS SURVEY TEAM DETERMINED AN EF0 TORNADO BEGAN 1/2 MILE SOUTHWEST OF THE INTERSECTION OF ELWIN ROAD AND RT. 51 AND ENDED 1/2 MILE NNE OF THERE. PATH LENGTH 1 MILE...30 YARD WIDTH...ESTIMATED WINDS NO GREATER THAN 80 MPH. DAMAGE TO A HOUSE PORCH
Mar 1, 12:50 PM CSTHAIL 0.75Decatur, IL
Mar 1, 12:55 PM CSTTSTM WND DMGDecatur, ILTREES DOWN ON EAST SIDE OF DECATUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 8:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 011828
SVRILX
ILC115-011915-
/O.NEW.KILX.SV.W.0011.070301T1828Z-070301T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1228 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 115 PM CST.

* AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  WEST OF BLUE MOUND...OR ABOUT 13 MILES NORTH OF TAYLORVILLE...AND
  WAS MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MACON...
  NIANTIC...
  HARRISTOWN...
  DECATUR...
  MOUNT ZION...
  WARRENSBURG...
  FORSYTH...
  LONG CREEK...

OTHER LOCATIONS IN THE WARNING INCLUDE...ARGENTA...MAROA AND OREANA.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3966 8907 3966 8914 3980 8915 3981 8922
      3982 8922 3993 8913 4003 8912 4006 8875
      3982 8875 3967 8890

$$

BAK
1 follow-up statement
000 
WWUS53 KILX 011915
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CST THU MAR 1 2007

ILC115-011925-
/O.EXP.KILX.SV.W.0011.000000T0000Z-070301T1915Z/
MACON-
115 PM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR MACON COUNTY EXPIRES AT 115 PM
CST...

AT 112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 3966 8907 3966 8914 3980 8915 3981 8922
      3982 8922 3993 8913 4003 8912 4006 8875
      3982 8875 3967 8890

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:25 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 1, 11:25 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CST THU MAR 1 2007

.DISCUSSION...
WINCHESTER PROFILER AND RADAR WIND PRODUCTS INDICATE STRONG
SOUTHWESTERLY FLOW WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS AS THE
DRY SLOT/OCCLUDED FRONT CONTINUES PUSHING NORTHEASTWARD. HAVE SEEN
LOTS OF GUSTS BETWEEN 45 AND 55 MPH OUTSIDE OF CONVECTIVE ACTIVITY
UPSTREAM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN
ILLINOIS. HAVE ISSUED HIGH WIND WARNING TO COVER THE SYNOPTIC WINDS.
WIND SPEEDS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS. WINDS
WILL LIKELY STAY STRONG TONIGHT AND FRIDAY AS WELL...SO A WIND
ADVISORY WILL PROBABLY BE ISSUED WITH THE 330PM FORECAST PACKAGE.

&&

.PREV DISCUSSION...
STORM SYSTEM MOVING INTO THE CWA TODAY PRODUCING RATHER WIDESPREAD
SHOWERS AND THUNDERSTORMS.  ACTIVE WEATHER PRECLUDING TOO MUCH OF AN
UPDATE DISCUSSION. HOWEVER...FIRST ROUND OF PRECIPITATION HAS MOVED
INTO THE MIDDLE OF THE STATE...AND THE COLD FRONT ITSELF FIRING OFF
SOME CONVECTION NOW BACK TOWARDS THE MISS RIVER. NEXT ROUND OF
PRECIP ON THE WAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE
MIDWEST.  GOING FORECAST LOOKING GOOD. WILL BE LOOKING INTO THE
THREAT OF HIGH WINDS THIS AFTERNOON ON THE BACKSIDE OF THIS SYSTEM
AS THE PRESSURE GRADIENT INCREASES DRAMATICALLY.  ADVISORY
CRITERIA...IF NOT HIGH WIND WARNING CRITERIA MAY BE MET. BUT AS FOR
THE SHORT TERM...UPDATE SENT OUT EARLIER FOR THE TORNADO WATCH IN
THE EAST AND SOUTHEAST...AND NOT ANTICIPATING ANOTHER UPDATE UNTIL
THE SITUATION CHANGES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TODAY UNTIL 6 PM FOR ALL OF CENTRAL AND SOUTHEAST
ILLINOIS.
HIGH WIND WARNING UNTIL 4 PM FOR ALL OF CENTRAL AND SOUTHEAST
ILLINOIS.

&&

04/HJS
Hazardous weather outlook, Mar 1, 12:20 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1220 PM CST THU MAR 1 2007

ILZ027-036-040-047-049-050-021200-
CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE
FROM JACKSONVILLE TO CLINTON TO HOOPESTON..

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL
ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH
THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY.
HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON
STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL
ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA
RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND
TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING
LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE
POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL
ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ILZ028>031-037-038-041-042-048-051-021200-
LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL-
WOODFORD-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE
FROM JACKSONVILLE TO CLINTON TO HOOPESTON..

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL
ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH
THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY.
HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON
STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL
ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA
RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND
TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING
LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE
POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL
ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ILZ043>046-052>057-061>063-066>068-071>073-021200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ALONG AND SOUTH
OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON...WITH A SLIGHT
RISK TO THE NORTH.

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF
CENTRAL...EAST...AND SOUTHEAST ILLINOIS TODAY...WITH POSSIBLE
SEVERE WEATHER PRODUCED. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH
ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE
THUNDERSTORMS MAY CAUSING PONDING OF WATER ON STILL MOSTLY FROZEN
SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER
FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE
WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35
TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

HJS

In the hours before

Local storm report, Mar 1, 7:08 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
708 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     HAIL             JACKSONVILLE            39.73N 90.23W
03/01/2007  M0.88 INCH       MORGAN             IL   CO-OP OBSERVER

&&

GEELHART
Local storm report, Mar 1, 10:16 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1016 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             CLINTON                 40.15N 88.96W
03/01/2007  M0.75 INCH       DE WITT            IL   EMERGENCY MNGR

            RELAYED BY MACON COUNTY EMA

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:27 AM CSTSevere Thunderstorm WarningILXFulton, Knox48 min
Mar 1, 1:50 AM CSTSevere Thunderstorm WarningILXPeoria27 min
Mar 1, 2:55 AM CSTSevere Thunderstorm WarningILXSchuyler50 min
Mar 1, 3:34 AM CSTSevere Thunderstorm WarningILXFulton41 min
Mar 1, 7:02 AM CSTSevere Thunderstorm WarningILXMorgan18 min
Mar 1, 7:10 AM CSTSevere Thunderstorm WarningILXCass, Menard, Sangamon35 min
Mar 1, 9:20 AM CSTSevere Thunderstorm WarningILXChristian, Sangamon25 min
Mar 1, 9:44 AM CSTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon31 min
Mar 1, 10:49 AM CSTHigh Wind WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more4 hr
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningILXMorgan, Sangamon41 min
Mar 1, 12:07 PM CSTSevere Thunderstorm WarningILXChristian38 min
Mar 1, 12:37 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby38 min
Mar 1, 12:51 PM CSTTornado WarningILXMacon24 min
Mar 1, 1:02 PM CSTSevere Thunderstorm WarningILXPiatt43 min
Mar 1, 1:19 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby26 min
Mar 1, 1:54 PM CSTSevere Thunderstorm WarningILXChampaign51 min
Mar 1, 3:15 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more25 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.